Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Open Mathematics

formerly Central European Journal of Mathematics

Editor-in-Chief: Gianazza, Ugo / Vespri, Vincenzo

1 Issue per year


IMPACT FACTOR 2016 (Open Mathematics): 0.682
IMPACT FACTOR 2016 (Central European Journal of Mathematics): 0.489

CiteScore 2016: 0.62

SCImago Journal Rank (SJR) 2016: 0.454
Source Normalized Impact per Paper (SNIP) 2016: 0.850

Mathematical Citation Quotient (MCQ) 2016: 0.23

Open Access
Online
ISSN
2391-5455
See all formats and pricing
More options …
Volume 13, Issue 1 (Jan 2015)

Issues

Vietoris topology on spaces dominated by second countable ones

Carlos Islas
  • Academia de Matemáticas, Universidad Autónoma de la Ciudad de México, San Lorenzo 290 Colonia del Valle Sur, CP 03100, Mexico City, Mexico
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Daniel Jardon
  • Academia de Matemáticas, Universidad Autónoma de la Ciudad de México, Calzada Ermita Iztapalapa 4163 Colonia Lomas de Zaragoza, CP 09620, Mexico City, Mexico
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2015-01-07 | DOI: https://doi.org/10.1515/math-2015-0018

Abstract

For a given space X let C(X) be the family of all compact subsets of X. A space X is dominated by a space M if X has an M-ordered compact cover, this means that there exists a family F = {FK : K ∈ C(M)} ⊂ C(X) such that ∪ F = X and K ⊂ L implies that FK ⊂ FL for any K;L ∈ C(M). A space X is strongly dominated by a space M if there exists an M-ordered compact cover F such that for any compact K ⊂ X there is F ∈ F such that K ⊂ F . Let K(X) D C(X)\{Ø} be the set of all nonempty compact subsets of a space X endowed with the Vietoris topology. We prove that a space X is strongly dominated by a space M if and only if K(X) is strongly dominated by M and an example is given of a σ-compact space X such that K(X) is not Lindelöf†. It is stablished that if the weight of a scattered compact space X is not less than c, then the spaces Cp(K(X)) and K(Cp(X)) are not Lindelöf Σ. We show that if X is the one-point compactification of a discrete space, then the hyperspace K(X) is semi-Eberlein compact.

Keywords : Strong domination by second countable spaces; Hemicompact space; Lindelöf p-space; Lindelöf -space; Vietoris topology; One-point compactification; Eberlein compact; Scattered spaces

References

  • [1] Amir D., Lindenstrauss J., The structure of the weakly compact sets in Banach spaces, Annals of Math., 1968, 88(1), 35–46 CrossrefGoogle Scholar

  • [2] Arkhangel’skii A. V., Topological Function Spaces, Kluwer Academic Publishers, Dordrecht, 1992 Google Scholar

  • [3] Buhagiar D., Yoshioka I., Sums and products of ultracomplete topological spaces, Topology Appl., 2002, 122, 77–86 Web of ScienceGoogle Scholar

  • [4] Cascales B., Orihuela J., A sequential property of set-valued maps, J. Math. Anal. Appl., 1991, 156, 86–100 Google Scholar

  • [5] Cascales B., Orihuela J., Tkachuk V., Domination by second countable spaces and Lindelöf - property, Topology Appl., 2011, 158, 204–214 Web of ScienceGoogle Scholar

  • [6] Engelking R., General Topology, Heldermann, Berlin, 1989 Google Scholar

  • [7] Fedorchuk V., Filippov V., General Topology. Basic Constructions, Moscow University Press, Moscow, 1988 (in Russian) Google Scholar

  • [8] Guerrero Sánchez D., Domination by metric spaces, Topology Appl., 2013, 160, 1652–1658 Google Scholar

  • [9] Kubís W., Leiderman A., Semi-Eberlein spaces, Topology Proc., 2004, 28, 603–616 Google Scholar

  • [10] Mamatelashvili A., Tukey order on sets of compact subsets of topological spaces, PhD thesis, University of Pittsburgh, Pittsburgh, USA, July 2014 Google Scholar

  • [11] Nagami K., -spaces, Fund. Math., 1969, 65, 169–192 Google Scholar

  • [12] Ntantu I., Cardinal functions on hyperspaces and function spaces, Topology Proc., 1985, 10, 357–375 Google Scholar

  • [13] Ponomarev V., Tkachuk V., The countable character of X in βX compared with the countable character of the diagonal in XxX, Vestnik Mosk. Univ., 1987, 42(5), 16–19 (in Russian) Google Scholar

  • [14] Tkachuk V., A Cp-Theory Problem Book, Springer, Heidelberg, 2010 Google Scholar

  • [15] Tkachuk V., Lindelöf -spaces: an omnipresent class, RACSAM Rev. R. Acad. Cienc. Exactas Fis. Nat., Ser. A Mat., 2010, 104(2), 221–244 CrossrefGoogle Scholar

  • [16] Zenor L., On the completeness of the space of compact sets, Proc. Amer. Math. Soc., 1970, 26, 190–192 Google Scholar

About the article

Received: 2014-08-14

Accepted: 2014-12-06

Published Online: 2015-01-07


Citation Information: Open Mathematics, ISSN (Online) 2391-5455, DOI: https://doi.org/10.1515/math-2015-0018.

Export Citation

© 2015 Carlos Islas and Daniel Jardon. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in